Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 104, NWS Fort Worth, TX

March 21, 2000Dallas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 21, 2000, 2:29 PM CST for Dallas County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 21, 2000, 2:29 PM CST (20:29 UTC)
Expired
Mar 21, 2000, 3:15 PM CST
In force
46 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 212032
SVRFTW
TXC113-212115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
229 PM CST TUE MAR 21 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DALLAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 315 PM

* AT 229 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A      
  SEVERE THUNDERSTORM 5 MILES SOUTH OF COCKRELL HILL...MOVING        
  NORTH AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE RICHARDSON...HIGHLAND PARK...     
  FARMERS BRANCH...DALLAS...CARROLLTON AND ADDISON

DOPPLER RADAR DETECTED HAIL UP TO 1 INCH IN DIAMETER WITH THIS 
SEVERE THUNDERSTORM.  DAMAGING WINDS MAY EXCEED 60 MILES PER HOUR.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3270 9694 3264 9681 3300 9666 3300 9694

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 11:00 AM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Mar 21, 11:00 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 AM CST TUE MAR 21 2000

THE 16Z SURFACE ANALYSIS SHOWS A DECENT PRESSURE GRADIENT ACROSS
NORTH TEXAS THIS MORNING.  THE 12Z KFWD RAOB AND THE MORE RECENT VAD
WIND PROFILE FROM KFWS INDICATE 25 TO 35 KNOT WINDS.  HOWEVER...THE
SURFACE WINDS HAVE NOT INCREASED AS HAD EARLIER EXPECTED.  THIS IS
DUE TO THE CONTINUED OVERCAST CONDITIONS WHICH HAS NOT ALLOWED THE
ANTICIPATED MIXING TO OCCUR.  AM NOT CONFIDENT THAT WE WILL GET
THE NECESSARY MIXING THIS AFTERNOON...BUT SINCE WE MAY SEE A FEW
BREAKS IN THE OVERCAST...WILL KEEP CAUTION ON AREA LAKES WORDING IN
THE ZONES.  TEMPERATURES ARE ANOTHER TRICKY MATTER AS THEY WILL BE
HIGHLY DEPENDENT ON BREAKS IN THE CLOUDS.  AM LEERY ABOUT LOWERING
THEM TOO MUCH AS IF WE GET SOME SUNSHINE...THE TEMPERATURES WILL
ROCKET INTO THE 70S.  WILL REDUCE TODAYS FORECAST HIGHS...ESPECIALLY
ACROSS THE NORTH...LOWERING THEM BY A CATEGORY OR SO.  #58

.FTW...CAUTION ON AREA LAKES THIS AFTERNOON WESTERN TWO-THIRDS.

In the hours before

Special weather statement, Mar 21, 12:49 PM CST, 1 hour 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-212200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1249 PM CST TUE MAR 21 2000

NO ORGANIZED HAZARDOUS WEATHER CONDITIONS ARE EXPECTED ACROSS NORTH
TEXAS THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON...PRIMARILY
SOUTHEAST OF A GOLDTHWAITE...HILLSBORO...TO GREENVILLE LINE. A
FEW OF THESE STORMS...MAY BRIEFLY PRODUCE HAIL UP TO DIME SIZE
ALONG WITH BRIEF HEAVY RAIN.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT ACROSS
ALL OF NORTH TEXAS. ONCE AGAIN...ALTHOUGH ORGANIZED SEVERE WEATHER
IS NOT EXPECTED...A COUPLE OF THE STORMS MAY BRIEFLY INTENSIFY
ENOUGH TO PRODUCE SOME DIME SIZE HAIL

LIMITED ACTIVATION OF MAY BE NECESSARY THIS AFTERNOON SOUTHEAST
OF A GOLDTHWAITE TO GREENVILLE LINE.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA/NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...y
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Special weather statement, Mar 21, 2:25 PM CST, 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-212230-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
225 PM CST TUE MAR 21 2000

NO ORGANIZED HAZARDOUS WEATHER CONDITIONS ARE EXPECTED ACROSS NORTH
TEXAS THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
AFTERNOON AND EVENING...PRIMARILY EAST AND NORTH OF A BOWIE...TO
HAMILTON...TO CENTERVILLE LINE. HEAVY RAIN...CLOUD TO GROUND
LIGHTNING...AND SMALL HAIL WILL ACCOMPANY SOME THESE STORMS. A FEW
STORMS MAY BRIEFLY INTENSIFY ENOUGH TO PRODUCE HAIL UP TO DIME SIZE.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT ACROSS
ALL OF NORTH TEXAS. ONCE AGAIN...ALTHOUGH ORGANIZED SEVERE WEATHER
IS NOT EXPECTED...A COUPLE OF THE STORMS MAY BRIEFLY INTENSIFY ENOUGH
TO PRODUCE SOME DIME SIZE HAIL

LIMITED ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY THIS AFTERNOON
AND EVENING PRIMARILY EAST AND NORTH OF A BOWIE...TO HAMILTON...TO
CENTERVILLE LINE.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA/NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).9

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.